Research

Onset of convection in a porous layer with continuous periodic horizontal stratification. Part I. Two-dimensional convection


Reference:

Rees, D. A. S. and Tyvand, P. A., 2009. Onset of convection in a porous layer with continuous periodic horizontal stratification. Part I. Two-dimensional convection. Transport in Porous Media, 77 (2), pp. 187-205.

Related documents:

This repository does not currently have the full-text of this item.
You may be able to access a copy if URLs are provided below. (Contact Author)

Official URL:

http://dx.doi.org/10.1007/s11242-008-9324-7

Abstract

The onset of convection in a horizontal porous layer is investigated theoretically. The permeability of the porous medium is a continuous periodic function of the horizontal x coordinate. Floquet theory has been employed to determine the favoured two-dimensional mode of convection. For a wide range of periods of the permeability variation, a matrix eigenvalue technique with eighth order accuracy has been employed to find the critical Darcy- Rayleigh number. This is supplemented by a multiple-scales analysis of the large-period limit, and a brief consideration of the anisotropic limit for very short periods.

Details

Item Type Articles
CreatorsRees, D. A. S.and Tyvand, P. A.
DOI10.1007/s11242-008-9324-7
Uncontrolled Keywordsnonuniform permeability, floquet theory, linear stability theory, free convection, multiple scales
DepartmentsFaculty of Engineering & Design > Mechanical Engineering
Research CentresAerospace Engineering Research Centre
RefereedYes
StatusPublished
ID Code13450

Export

Actions (login required)

View Item